Alert archive / California / Freeze Warnings in 2021
Freeze Warning 13, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Mar 22, 2021, 3:28 AM PDT for Lake County, Mendocino County, California. It took effect at Mar 23, 2021, 1:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2021, 3:28 AM PDT (10:28 UTC)
- In effect from
- Mar 23, 2021, 1:00 AM PDT
- Expired
- Mar 23, 2021, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
Counties Lake County, CA, Mendocino County, CA
The radar
The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 10.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2136 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
590 WWUS76 KEKA 221028 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 328 AM PDT Mon Mar 22 2021 CAZ110-111-114-221830- /O.NEW.KEKA.FZ.W.0013.210323T0800Z-210323T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake- 328 AM PDT Mon Mar 22 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... * WHAT...Sub-freezing temperatures in the low 30s and upper 20s expected. * WHERE...Portions of the Northwestern Mendocino Interior, Northeastern Mendocino Interior and Northern Lake Counties. * WHEN...From 1 AM to 9 AM PDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ101-103-109-112-113-115-221830- /O.NEW.KEKA.FR.Y.0014.210323T0800Z-210323T1600Z/ Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Southern Lake- 328 AM PDT Mon Mar 22 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Portions of Coastal Del Norte, Northern Humboldt Coast, Mendocino Coast, Southwestern Mendocino Interior, Southeastern Mendocino Interior and Southern Lake Counties. * WHEN...From 1 AM to 9 AM PDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
3 follow-up statements
796 WWUS76 KEKA 221918 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1218 PM PDT Mon Mar 22 2021 CAZ110-111-114-230330- /O.CON.KEKA.FZ.W.0013.210323T0800Z-210323T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake- 1218 PM PDT Mon Mar 22 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... * WHAT...Sub-freezing temperatures in the low 30s and upper 20s expected. * WHERE...Portions of the Northwestern Mendocino Interior, Northeastern Mendocino Interior and Northern Lake Counties. * WHEN...From 1 AM to 9 AM PDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ101-103-109-112-113-115-230330- /O.CON.KEKA.FR.Y.0014.210323T0800Z-210323T1600Z/ Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Southern Lake- 1218 PM PDT Mon Mar 22 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Portions of Coastal Del Norte, Northern Humboldt Coast, Mendocino Coast, Southwestern Mendocino Interior, Southeastern Mendocino Interior and Southern Lake Counties. * WHEN...From 1 AM to 9 AM PDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
535 WWUS76 KEKA 230329 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 829 PM PDT Mon Mar 22 2021 CAZ110-111-114-231600- /O.CON.KEKA.FZ.W.0013.210323T0800Z-210323T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake- 829 PM PDT Mon Mar 22 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM TUESDAY... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s expected. * WHERE...Portions of Northwestern Mendocino Interior, Northeastern Mendocino Interior, and Northern Lake counties. * WHEN...From 1 AM to 9 AM Tuesday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. $$ CAZ101-103-109-112-113-115-231600- /O.CON.KEKA.FR.Y.0014.210323T0800Z-210323T1600Z/ Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Southern Lake- 829 PM PDT Mon Mar 22 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM TUESDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Portions of Coastal Del Norte, Northern Humboldt Coast, Mendocino Coast, Southwestern Mendocino Interior, Southeastern Mendocino Interior and Southern Lake counties. * WHEN...From 1 AM to 9 AM Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. $$
995 WWUS76 KEKA 231543 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 843 AM PDT Tue Mar 23 2021 CAZ110-111-114-231645- /O.EXP.KEKA.FZ.W.0013.000000T0000Z-210323T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake- 843 AM PDT Tue Mar 23 2021 ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... $$ CAZ101-103-109-112-113-115-231645- /O.EXP.KEKA.FR.Y.0014.000000T0000Z-210323T1600Z/ Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Southern Lake- 843 AM PDT Tue Mar 23 2021 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Mar 21, 2:58 PM PDT, 12 hours 30 minutes earlier.
Area forecast discussion, Mar 21, 2:58 PM PDT, 12 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
258 PM PDT Sun Mar 21 2021
.SYNOPSIS...A cold front will swing through on Monday, but only
light rain and a dusting of high mountain snow is forecast. Milder
and sunnier conditions will be found on Tuesday and Wednesday,
but accompanied by north winds.
&&
.DISCUSSION...A rather nice day today with only a few clouds spotted
on satellite will give way to cloudier conditions and chances for
rain in the northern half of the forecast area by Monday. Though not
particularly significant, a quick passing cold front will bring
light precipitation to areas of Del Norte and Humboldt counties by
Monday morning. 0.1-0.3 inches will be possible from about Trinidad
and farther north while lighter amounts will be possible farther
south and east into Trinity County and northwestern Mendocino
County. By Monday evening only a few lingering showers should be
across the area as the front moves inland. Rapidly clearing skies
may bring the threat of frost and freezing temperatures by
morning for interior valley locations and sheltered coastal sites.
As strong high pressure expands and amplifies over the eastern
Pacific and builds across the West Coast, brisk northerly winds will
return for mid-week, strongest during the late afternoon and evening
hours. Offshore northeasterlies will pick up across some of the
interior ridges Tuesday and Tuesday night, particularly across Lake
& eastern Mendocino Counties, over the ridges. While vegetation
conditions are still relatively moist and should mitigate the fire
weather threat(it is March, after all), low humidity combined with
those winds would otherwise be a concern later in the year. Wind
advisories will also need to be contemplated for the same areas.
High temperatures will moderate through Wednesday, though the winds
will make it feel cooler. A similarly moisture-starved cold front
will swing through around Wednesday night, but at this point,
precipitation amounts look even more meager. Friday into the weekend
continues to look quite warm and dry, with offshore flow expanding
to the coast, keeping northerly winds offshore. Some of the interior
ridges may see some gusty northeasterlies, but otherwise this
pattern should make for very pleasant Spring weather.
&&
.AVIATION...VFR conditions and mostly clear skies will prevail at
all TAF sites this afternoon. Cloudiness will gradually increase
by evening as a cold front approach the region. MVFR conditions
are expected to develop by evening at KACV and KCEC. MVFR to IFR
cigs should become better established into the morning hours of
Monday. Meanwhile, VFR conditions will prevail KUKI. Winds will
continue from the NW at 10-20 kt with some gusts, becoming calm to
light after 22/04Z.
&&
.MARINE...Fresh to strong northerly winds, with a narrow portion of
gale force wind gusts downwind of Cape Mendocino. These winds will
ease late tonight into Monday morning as a weak frontal system
approaches the region. Small Craft Advisories remains in effect
for the northern waters through 02Z and for the southern waters
through Monday morning. Thereafter, winds will increase once again
to moderate to strong breezes by Monday night. By Tuesday, an
expansive NE Pacific ridge of high pressure will squeeze against a
coastal inverted trough to likely produce gale winds over much of
the waters. The extended pattern will favor continued northerlies
through at least the end of the work week. Otherwise, a wave
train of small mid- period northwest swells will move through the
waters next week, with the first to peak on Monday at around 8
feet at 12 seconds.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 8 PM PDT this evening for PZZ470.
Small Craft Advisory until 4 AM PDT Monday for PZZ455.
Small Craft Advisory until 7 AM PDT Monday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Mar 21, 2:18 PM PDT, 13 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 218 PM PDT Sun Mar 21 2021 CAZ101>115-222130- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 218 PM PDT Sun Mar 21 2021 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:10 AM PDT | Gale Watch | EKA | 11 hr | |
| Mar 22, 3:10 AM PDT | Small Craft Advisory | EKA | 4 days | |
| Mar 22, 3:28 AM PDT | Frost Advisory | EKA | Del Norte, Humboldt, Mendocino | 30 hr |
| Mar 22, 2:17 PM PDT | Gale Warning | EKA | 37 hr |
Nearby
Freeze Warnings in California, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.